Nebraska, 2003Flood in Nebraska, September 12 to 15, 2003
September 12 to 15, 2003 · NWS OAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 12, 12:55 AM CST, 7 hours 5 minutes earlier.
Area forecast discussion, Sep 12, 12:55 AM CST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
155 AM CDT FRI SEP 12 2003
LATEST RADAR MOSAIC LOOP SHOWING THAT PCPN HAS PRETTY MUCH PUSHED
EAST OF THE FORECAST AREA THIS MORNING. ACCOMPANYING CLOUD COVER IS
ALSO DISSIPATING OVER EASTERN NEB AND WESTERN IA...ALLOWING
VISIBILITIES TO DROP. IFR CONDITIONS WERE MAINLY FOUND ACROSS
SOUTHWEST IA AND NORTHERN MO. AS SKIES CONTINUE TO CLEAR AND WINDS
REMAIN GENERALLY LIGHT...EXPECT AREAS OF FOG TO BECOME MORE
WIDESPREAD.
MEANWHILE...SATL PIX SHOWING THE UPPER LEVEL TROF RESPONSIBLE FOR
THE LATEST PCPN WAS PASSING THRU THE PLAINS. ITS AXIS CUT THRU THE
CENTRAL DAKOTAS INTO CENTRAL NEB AND KS. ACROSS THE EASTERN CONUS...
HIGH PRESSURE PREVAILED AS WELL AS THE MAJORITY OF THE EASTERN
PACIFIC.
CONCERNS FOR THIS PACKAGE ARE SLGT PCPN CHANCES TONIGHT AS WELL AS IN
THE EXTENDED.
SMALL PCPN CHANCES LOOK REASONABLE FOR TONIGHT AS THE SLOW MOVING
UPPER LEVEL SYSTEMS EXERTS ITS INFLUENCE ON THE PLAINS ONCE AGAIN.
THE SHORT TERM MODELS ADVERTISE SFC LOW PRESSURE DEVELOPING AND
GAINING STRENGTH ACROSS SOUTH CENTRAL CANADA OVERNIGHT. AS THIS
HAPPENS...A COLD FRONT IS PROGGED TO PUSH THRU THE DAKOTAS AND INTO
NEB BY 12Z SAT. THE ETA INDICATES RESPECTABLE AGEOSTROPHIC ASSENT
DEVELOPING AS LOW-MID LEVEL FRONTOGENETIC FORCING STRETCHING FROM MIN
TO NORTHERN CO INTERACTS WITH INCREASING DPVA. THE RESULTANT
INDICATES DECENT LIFT ACROSS THE FORECAST AREA. QUESTION IS MOISTURE
AVAILABILITY. THE LATEST FRONTAL BOUNDARY TO PASS THROUGH HAS SWEPT
THE VAST MAJORITY OF MOISTURE EAST OF THE AREA. STILL THINK ENOUGH
RESIDUAL MOISTURE LEFT OVER TO INITIATE ISOLATED SHOWERS THRU THE
NIGHTTIME HOURS.
IN THE EXTENDED...PCPN POSSIBLE LATE NEXT WEEK AS THE
EURO/UKMET/NOGAPS ADVERTISE SURFACE LOW PRESSURE DEVELOPING OVER THE
NORTHERN PLAINS IN ASSOCIATION WITH THE NEXT UPPER LEVEL SYSTEM. THE
THREE SEEM TO BE IN DECENT AGREEMENT WITH PLACEMENT WITH
UPPER/LOWER LEVEL FEATURES...WHILE THE CMC IS A BIT QUICKER PUSHING
THRU. STILL...SMALL POPS AT BEST GIVEN THIS FAR OUT.
.OMA...NONE.
DEE
Hazardous weather outlook, Sep 12, 4:02 AM CST, 3 hours 58 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-121700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
502 AM CDT FRI SEP 12 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY...BUT THE PROBABILITY OF SEVERE WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
DEE
Flood, Saline
- When
- September 12, 8:00 AM CST to September 15, 9:00 AM CST
- Where
- Saline forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.524, -97.141 (the zone’s center; the record gives no point)
Heavy rain fell across much of Saline county September 10th and 11th. Radar estimates and rain gage measurements were in the 4 to 7 inch range for the 48 hour period. The heavy rain caused minor flooding along Turkey Creek in Saline county. Turkey Creek near Wilber went above it's 11 foot flood stage during the morning hours on the 12th and didn't drop below flood stage until the afternoon of the 15th. The creek near Wilber crested at 14.6 feet during the afternoon of the 14th. The flooding affected mainly agricultural lowlands and no significant damage was reported.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Puerto Rico, September 12, 20031 death · $7,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, September 12, 2003$3.0 million · 72 kt wind · 15 events
- Flash Flooding in Texas, September 12, 2003$50,000 · 2 events
- Flash Flooding in Texas, September 12 to 14, 2003$40,000 · 2 events
- Tornado in Illinois, September 12, 2003$15,000 · F0 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, September 12, 20034 events
- Flash Flooding and Damaging Winds in Texas, September 12, 200372 kt wind · 4 events
- Wildfire in Oregon, September 12 to 14, 20033 events
- Damaging Wind in Texas, September 12, 2003$2,000 · 57 kt wind · 1 event
- Flood in Alaska, September 12 to 13, 20031 event
- Frost and Freeze in Colorado, September 12, 20031 event
- Waterspout in Gulf of Mexico, September 12, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336839.